Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


rise in viral load afetr being undetectable& also rise in cd4
Sep 6, 2009

i recently had my labs done and ther was a rise in my cd4 from 234 to 499 but there was also a rise in my viral load which was 139 and is now 937. how could that be does that mean Im failing my treatment and the test were only 6 months apart im worried ????

Response from Dr. Holodniy

An increase in HIV viral load from 139 to 937 is not that great, although it could be significant indicating that your HIV treatment is no longer working effectively. Although good to see your CD4 count has not been affected, the first thing to do is get your viral load test repeated. If on repeat you are still seeing numbers in the 900 or greater range, and you are consistently taking your HIV meds, then yes failure of your regimen is a possibility. If on repeat the viral load number is still increased, I would also get a resistance test to see whether your virus has become resistant to the meds you are currently taking.



Previous
cd4 count
Next
has my mother a natural resistance?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement